Alert archive / Kansas / Frost Advisories in 2005
Frost Advisory 5, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Oct 25, 2005, 3:20 PM CDT for 13 counties in Kansas. It took effect at Oct 26, 2005, 3:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 25, 2005, 3:20 PM CDT (20:20 UTC)
- In effect from
- Oct 26, 2005, 3:00 AM CDT
- Expired
- Oct 26, 2005, 8:50 AM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1003 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 252020 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 320 PM CDT TUE OCT 25 2005 KSZ052-053-069>072-093>096-098>100-260430- /X.NEW.KICT.FR.Y.0005.051026T0800Z-051026T1400Z/ MARION-CHASE-BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON- NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO... AUGUSTA...EUREKA...YATES CENTER...IOLA...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 320 PM CDT TUE OCT 25 2005 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. THE FROST ADVISORY IS GENERALLY EAST OF A LINE FROM MARION TO SEDAN. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ HOWERTON
4 follow-up statements
000 WWUS73 KICT 252045 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 345 PM CDT TUE OCT 25 2005 KSZ069-093-252145- /X.CAN.KICT.FR.Y.0005.051026T0800Z-051026T1400Z/ BUTLER-COWLEY- INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...WINFIELD... ARKANSAS CITY 345 PM CDT TUE OCT 25 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST ADVISORY. $$ KSZ052-053-070>072-094>096-098>100-260445- /X.CON.KICT.FR.Y.0005.051026T0800Z-051026T1400Z/ MARION-CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EUREKA... YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 345 PM CDT TUE OCT 25 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. THE FROST ADVISORY IS GENERALLY EAST OF A LINE FROM MARION TO SEDAN. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ BUTLER AND COWLEY COUNTIES WERE INADVERTANTLY INCLUDED IN THE ORIGINAL ISSUANCE. -HOWERTON
000 WWUS73 KICT 260203 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 903 PM CDT TUE OCT 25 2005 KSZ049-051-068-069-083-092-093-261015- /X.EXA.KICT.FR.Y.0005.051026T0800Z-051026T1400Z/ SALINE-MCPHERSON-HARVEY-BUTLER-SEDGWICK-SUMNER-COWLEY- INCLUDING THE CITIES OF...SALINA...MCPHERSON...NEWTON... EL DORADO...AUGUSTA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY 903 PM CDT TUE OCT 25 2005 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S, CLEAR SKIES, AND LIGHT WINDS WILL RESULT IN WIDESPREAD FROST DEVELOPMENT LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ KSZ052-053-070>072-094>096-098>100-261015- /X.CON.KICT.FR.Y.0005.051026T0800Z-051026T1400Z/ MARION-CHASE-GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EUREKA... YATES CENTER...IOLA...HOWARD...FREDONIA...CHANUTE...ERIE... SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS 903 PM CDT TUE OCT 25 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT WEDNESDAY. LOW TEMPERATURES IN THE LOWER 30S, CLEAR SKIES, AND LIGHT WINDS WILL RESULT IN WIDESPREAD FROST DEVELOPMENT LATE TONIGHT. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JMC
000 WWUS73 KICT 260822 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 322 AM CDT WED OCT 26 2005 KSZ049-051>053-068>072-083-092>096-098>100-261400- /X.CON.KICT.FR.Y.0005.000000T0000Z-051026T1400Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 322 AM CDT WED OCT 26 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. EARLY MORNING TEMPERATURES IN THE 30 TO 35 DEGREE RANGE, CLEAR SKIES, AND LIGHT WINDS WILL RESULT IN WIDESPREAD FROST DEVELOPMENT OVER SOUTH CENTRAL AND SOUTHEAST KANSAS. A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ JAKUB
000 WWUS73 KICT 261350 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 850 AM CDT WED OCT 26 2005 KSZ049-051>053-068>072-083-092>096-098>100-261500- /X.CAN.KICT.FR.Y.0005.000000T0000Z-051026T1400Z/ SALINE-MCPHERSON-MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON- ALLEN-SEDGWICK-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA- MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...SALINA...MCPHERSON...MARION... COTTONWOOD FALLS...NEWTON...EL DORADO...AUGUSTA...EUREKA... YATES CENTER...IOLA...WICHITA...WELLINGTON...WINFIELD... ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN... COFFEYVILLE...INDEPENDENCE...PARSONS 850 AM CDT WED OCT 26 2005 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE FROST ADVISORY. $$ LAWSON
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Oct 25, 3:01 PM CDT, 19 minutes earlier.
Area forecast discussion, Oct 25, 3:01 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 301 PM CDT TUE OCT 25 2005 .DISCUSSION... TONIGHT: WILL HOIST ANOTHER FROST ADVISORY FOR AREAS GENERALLY EAST OF HIGHWAY 77 FOR TONIGHT WHERE FORECAST LOW IS AT OR BELOW 35F. SUSPECT THAT AREA WILL REMAIN DECOUPLED OVERNIGHT AND SHOULD RADIATE OUT NICELY. AREAS JUST WEST OF ADVISORY WILL NEED TO BE WATCHED, AS IT COULD BE CLOSE THERE AS WELL. FOR THOSE AREAS, IT WILL DEPEND ON AMOUNT OF WIND OVERNIGHT. WED-FRI: RELATIVELY QUIET WEATHER IN STORE FOR AREA WITH GRADUAL WARMING TREND.LITTLE VARIATION IN SHORT RANGE MODELS, SAVE SOME ISSUES WITH MOISTURE RETURN TO THE WEST. HOWEVER FOR THE MOST PART THIS WOULD REMAIN WEST OF THE FORECAST AREA. HAVE INCREASED CLOUDS JUST A BIT IN FRINGE AREAS, AND DECREASED CLOUDS OVER THE REMAINDER OF THE AREA. MODEL OUTPUT STATISTICS, 1000-850 THICKNESSES AND 850MB TEMPERATURES ARE ALL SIMILAR SO NOT STRAYING FAR FROM GUIDANCE FOR MAXES. MINIMUMS SEEM TO BE RUNNING A DEGREE OR TWO COOL AT MANY LOCATIONS HAD HAVE TWEAKED DOWN ACCORDINGLY. SAT-SUN : MEDIUM RANGE MODELS CONTINUE TO SHOW FAIRLY GOOD CONTINUITY BOTH FROM PREVIOUS RUNS AND AMONGST EACH OTHER THROUGH SUN. THIS LEADS TO FAIRLY GOOD CONFIDENT IN TEMPERATURES/PROBABILITY OF PRECIPITATION THROUGH MOST OF THE WEEKEND. INCREASED WINDS A BIT ON SAT AS ALL MODELS ADVERTISE INCREASING SURFACE PRESSURE GRADIENT. CURRENT GRIDS MAY STILL NOT BE STRONG ENOUGH, BUT A BIT CONCERNED ABOUT AMOUNT OF CLOUDS AND RESULTANT MIXING. MON-TUE: ENSEMBLE SPREAD GROWS RAPIDLY AFTER 0000 UTC MON. THIS COULD HAVE SIGNIFICANT IMPACT ON COLD FRONT ADVERTIZED BY GLOBAL FORECAST SYSTEM MODEL AND INFERRED BY EUROPEAN CENTRE FOR MEDIUM RANGE WEATHER FORECASTS MODEL DROPPING ACROSS THE AREA ON MON NIGHT/TUE. GIVEN RELATIVELY DRY AIRMASS, AND PERSISTENT UPPER RIDGING ACROSS THE ROCKIES, LOW LEVEL WIND DIRECTION WILL LIKELY HAVE BIG INFLUENCE MAXES ON TUE. WITH BIGGER DOWNSLOPE COMPONENT, COULD SEE QUITE A BIT OF REBOUND GIVEN PLENTY OF SUNSHINE AND DRY AIR, BUT WITHOUT DOWNSLOPE AND COLD AIR ADVECTION, TEMPERATURES COULD STRUGGLE ON TUE. HAVE GENERALLY SHADED TEMPERATURES TOWARDS ENESEMBLE MEAN MODEL OUTPUT STATISTICS VALUES WHICH SHOULD LIMIT ERROR IF EITHER EXTREME OCCURS AND MINIMIZE LATER CHANGES. -HOWERTON && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 36 65 41 66 / 0 0 10 10 HUTCHINSON 36 65 40 66 / 0 0 10 10 NEWTON 36 64 40 66 / 0 0 5 10 ELDORADO 35 64 40 66 / 0 0 5 10 WINFIELD-KWLD 36 67 41 67 / 0 0 10 10 RUSSELL 35 66 39 67 / 0 0 10 10 GREAT BEND 36 67 39 67 / 0 0 10 10 SALINA 36 66 41 66 / 0 0 5 5 MCPHERSON 36 65 40 66 / 0 0 5 5 COFFEYVILLE 33 64 39 66 / 0 0 5 10 CHANUTE 33 62 38 64 / 0 0 5 5 IOLA 32 62 37 64 / 0 0 5 5 && .ICT WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 3 AM WEDNESDAY TO 9 AM WEDNESDAY FOR KSZ052- 053-070>072-094>096-098>100. &&
Hazardous weather outlook, Oct 25, 10:02 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 1002 AM CDT TUE OCT 25 2005 KSZ032-033-047>053-067>072-082-083-091>096-098>100-261200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1002 AM CDT TUE OCT 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWOICT.HTM CJ/LAWSON
Nearby
Frost Advisories in Kansas, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.